Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 32, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 21, 2008, 5:40 PM CST for Jasper County, Newton County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2008, 5:40 PM CST (23:40 UTC)
- Expired
- Feb 21, 2008, 6:15 PM CST
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Newton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 1:41 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 212340
SVRLCH
TXC241-351-220015-
/O.NEW.KLCH.SV.W.0032.080221T2340Z-080222T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
540 PM CST THU FEB 21 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITY OF JASPER...
NORTHWESTERN NEWTON COUNTY IN SOUTHEAST TEXAS...
* UNTIL 615 PM CST
* AT 538 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF JASPER...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SAM RAYBURN DAM BY 550 PM CST...
BROOKELAND BY 600 PM CST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3118 9369 3081 9409 3090 9422 3092 9419
3095 9423 3114 9404 3117 9378
TIME...MOT...LOC 2340Z 220DEG 37KT 3094 9410
$$
SHAMBURGER2 follow-up statements
000
WWUS54 KLCH 212353
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
553 PM CST THU FEB 21 2008
TXC241-351-220015-
/O.CON.KLCH.SV.W.0032.000000T0000Z-080222T0015Z/
NEWTON TX-JASPER TX-
553 PM CST THU FEB 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR NORTHEASTERN JASPER AND NORTHWESTERN NEWTON COUNTIES...
AT 552 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES EAST OF SAM RAYBURN DAM...OR ABOUT 8 MILES NORTH OF
JASPER...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BROOKELAND BY 600 PM CST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3118 9369 3098 9391 3097 9392 3093 9397
3093 9399 3103 9415 3114 9404
TIME...MOT...LOC 2353Z 220DEG 37KT 3105 9401
$$
SHAMBURGER000
WWUS54 KLCH 220006
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
607 PM CST THU FEB 21 2008
TXC241-351-220015-
/O.CON.KLCH.SV.W.0032.000000T0000Z-080222T0015Z/
NEWTON TX-JASPER TX-
607 PM CST THU FEB 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR NORTHEASTERN JASPER AND NORTHWESTERN NEWTON COUNTIES...
AT 605 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BROOKELAND...OR ABOUT 16 MILES NORTH OF JASPER...MOVING
NORTHEAST AT 40 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3118 9369 3105 9383 3104 9395 3111 9407
3114 9404
TIME...MOT...LOC 0007Z 220DEG 37KT 3116 9390
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 2:51 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Feb 21, 2:51 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
251 PM CST THU FEB 21 2008
.SYNOPSIS...A BAND OF THUNDERSTORMS WITH ROTATION HAS HAD A FEW
REPORTS OF TORNADOES IN CAMERON AND CALCASIEU PARISHES. FURTHER
WEST THUNDERSTORMS ARE REACHING SEVERE LIMITS. AS THIS BAND PASSES
NORTH, THE IMMINENT THREAT WILL BE OVER, HOWEVER A TORNADO WATCH
REMAINS IN EFFECT UNTIL 9 PM THIS EVENING.
A COLD FRONT WITH ARCTIC ORIGINS CURRENTLY WEDGING INTO CENTRAL
TEXAS HAS A FRONTAL WAVE NEAR TYLER. FURTHER EAST, THE FRONT IS
CREEPING SOUTHWARD. A STRONG AND DEEP UPPER LEVEL TROUGH TO THE
WEST IS PROVIDING INSTABILITY. SOUTHERLY WINDS BEHIND A WARM FRONT
FROM LUFKIN SOUTHEAST TO LAFAYETTE IS PROVIDING SUFFICIENT LOW
LEVEL SHEAR TO PRODUCE ROTATION.
&&
.SHORT TERM...GFS LOOKS TO BE HITTING THE RAIN TOO HARD TNITE.
BACKED OFF ON POPS AND WILL NOT ISSUE A FLOOD WATCH. WENT LOWER ON
TEMPS CONSIDERING DEW POINTS REAR OF THE FRONT NEAR 30 UPSTREAM
FROM THE NORTHERN ZONES, NEAR 36 WEST OF OUR SOUTHERN ZONES. ALL EXCEPT
SOUTH CENTRAL LOUISIANA CAN EXPECT THIS FRONT LATER TONIGHT. MUCH
DRIER AIR IN THE WAKE OF THE FRONT SHOULD CLEAR US OUT BY FRIDAY AFTERNOON.
.LONG TERM...FRIDAY NIGHT THRU THE WEEKEND STILL LOOKING DRY. A
POLAR OUTBREAK ON TUESDAY WITH ARCTIC AIR PLUNDERING THE UPPER
PLAINS IS TICKETED FOR THE LOWER MISSISSIPPI VALLEY BY EARLY WEDNESDAY.
OUR NEXT FREEZE COULD RESULT FROM THIS BUT KEPT OVERNIGHT TEMPS
ABOVE THE FREEZING MARK FOR NOW.
&&
.AVIATION...SEA FOG AND LOW CIGS PRODUCING LIFR CONDITIONS THIS
EVENING FOR LCH, BPT, LFT, AND ARA.
&&
.MARINE...WILL ALLOW THE DENSE FOG ADVISORY TO EXPIRE DUE
CONVECTIVE MIXING. WINDS STILL LOOK TO HOLD BELOW ADVISORY
CRITERIA IN THE WAKE OF THE FRONT FRIDAY AND SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 60 67 50 67 / 40 5 0 0
KBPT 55 66 51 68 / 40 20 0 0
KAEX 51 62 48 63 / 50 20 0 0
KLFT 64 73 51 67 / 50 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...LOWER
ST. MARTIN...RAPIDES...ST. LANDRY...UPPER ST. MARTIN...AND
VERNON.
TX...TORNADO WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...DENSE FOG ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY, LA OUT 20 NM.
TORNADO WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES: AND
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM.
&&
11Hazardous weather outlook, Feb 21, 3:54 AM CST, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 354 AM CST THU FEB 21 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-221200- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 354 AM CST THU FEB 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE COASTAL MARSHES AND I-10 CORRIDOR...AND FOR THE ADJACENT COASTAL WATERS UNTIL 11 AM. SEVERE WEATHER IS ALSO POSSIBLE ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF TEXAS LATER TODAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS...TAPERING OFF AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL ADVANCE THROUGH THE AREA FRIDAY EVENING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON TUESDAY...WITH THE APPROACH OF ANOTHER STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Feb 21, 3:06 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
306 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FUNNEL CLOUD 1 N LAKE CHARLES 30.23N 93.20W
02/21/2008 CALCASIEU LA LAW ENFORCEMENT
FUNNEL CLOUD AT THE INTERSECTION OF KIRKMAN AND 12TH
STREETS. REPORTED TO CALCASIEU 911 AT 300 PM.
&&
JNUNNLocal storm report, Feb 21, 3:10 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
310 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM FLOOD WESTLAKE 30.25N 93.26W
02/21/2008 CALCASIEU LA NWS EMPLOYEE
SIGNIFICANT URBAN FLOODING IN WEST LAKE. WITH ABOUT 2
FEET OF WATER ON THE ROAD.
&&
JBRAZZELLocal storm report, Feb 21, 3:11 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
311 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM FLOOD LAKE CHARLES 30.21N 93.20W
02/21/2008 CALCASIEU LA NWS EMPLOYEE
URBAN FLOODING REPORTED ON LAKE STREET OF ABOUT ONE FOOT
DEEP.
&&
JBRAZZELLocal storm report, Feb 21, 4:13 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
413 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL WOODWORTH 31.15N 92.50W
02/21/2008 E0.50 INCH RAPIDES LA PUBLIC
&&
MOGGEDLocal storm report, Feb 21, 4:16 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
416 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL WOODWORTH 31.15N 92.50W
02/21/2008 E0.88 INCH RAPIDES LA PUBLIC
&&
MOGGEDLocal storm report, Feb 21, 4:19 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
419 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL WOODWORTH 31.15N 92.50W
02/21/2008 E0.75 INCH RAPIDES LA PUBLIC
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:08 AM CST | Dense Fog Advisory | LCH | Tyler | 3 hr |
| Feb 21, 11:09 AM CST | River Flood Warning | LCH | Hardin, Jefferson | 9 hr |
| Feb 21, 2:20 PM CST | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 25 min |
| Feb 21, 5:29 PM CST | Severe Thunderstorm Warning | LCH | Newton | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.